Alert archive / Utah / Wind Advisories in 2006

Wind Advisory 27, NWS Salt Lake City, UT

December 22, 2006

NWS Salt Lake City, UT issued this wind advisory at Dec 22, 2006, 3:18 PM MST. It took effect at Dec 22, 2006, 5:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2006, 3:18 PM MST (22:18 UTC)
In effect from
Dec 22, 2006, 5:00 PM MST
Expired
Dec 23, 2006, 3:24 AM MST
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 222218
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MST FRI DEC 22 2006

...STRONG WINDS TONIGHT THROUGH THE CANYONS AND NEAR THE MOUNTAINS
OF WASHINGTON COUNTY...

.STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS THROUGH THE CANYONS
AND NEAR THE MOUNTAINS OF WASHINGTON COUNTY.

UTZ017-019-230630-
/O.NEW.KSLC.WI.Y.0027.061223T0000Z-061223T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
318 PM MST FRI DEC 22 2006

...WIND ADVISORY IN EFFECT UNTIL 8 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST SATURDAY. 

STRONG WINDS WILL DEVELOP TONIGHT AND CONTINUE EARLY SATURDAY
THROUGH THE CANYONS AND NEAR THE MOUNTAINS OF WASHINGTON COUNTY.
NORTH WINDS OF 30-40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED OVER
AND NEAR THE HIGH TERRAIN. WINDS OF 25-35 MPH WITH GUSTS TO 50 MPH
ARE LIKELY IN THE CANYONS INCLUDING THE INTERSTATE 15 CORRIDOR
FROM PINTURA TO ST. GEORGE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 230549
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1049 PM MST FRI DEC 22 2006

...STRONG WINDS OVERNIGHT THROUGH THE CANYONS AND NEAR THE
MOUNTAINS OF WASHINGTON COUNTY...

UTZ017-019-231300-
/O.CON.KSLC.WI.Y.0027.000000T0000Z-061223T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
1049 PM MST FRI DEC 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

A WIND ADVISORY FOR THE GAPS AND CANYONS OF SOUTHWEST UTAH REMAINS
IN EFFECT UNTIL 8 AM MST SATURDAY.

NORTH TO NORTHEAST WINDS AT 20 TO 30 MPH WITH LOCAL GUSTS OVER 40
MPH HAVE BEEN OCCURRED THROUGH THE GAPS AND CANYONS OF SOUTHWEST
UTAH. THESE STRONG WILL WILL CONTINUE OVERNIGHT WITH LOCAL
GUSTS EXCEEDING 50 MPH.

THIS WILL AFFECT THE I-15 CORRIDOR FROM PINTURA TO SAINT GEORGE.

THE STRONG WINDS WILL GRADUALLY DECREASE DURING SATURDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 231024
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 AM MST SAT DEC 23 2006

UTZ017-019-231130-
/O.CAN.KSLC.WI.Y.0027.000000T0000Z-061223T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
324 AM MST SAT DEC 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY...WHICH WAS IN EFFECT FOR THE GAPS AND CANYONS OF
SOUTHWEST UTAH. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA EARLY THIS MORNING
ACROSS SOUTHWEST UTAH. AS A RESULT THE WIND ADVISORY WHICH WAS IN
EFFECT HAS BEEN CANCELLED. WIND GUSTS OF 20 TO 30 MPH WILL REMAIN
POSSIBLE THROUGH GAPS AND CANYONS OF SOUTHWEST UTAH THIS
MORNING...IMPACTING THE INTERSTATE 15 CORRIDOR BETWEEN PINTURA AND
ST GEORGE.  

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 22, 8:55 AM MST, 6 hours 23 minutes earlier.

Area forecast discussion, Dec 22, 8:55 AM MST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 AM MST FRI DEC 22 2006

.SYNOPSIS...A WEAKENING UPPER TROUGH WILL CROSS THE AREA TODAY.
ANOTHER STORM SYSTEM WILL CLIP THE NORTHERN PORTION OF THE AREA ON
SUNDAY.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS STRONG DARKENING/DRYING OVER
S. CA AS JET ON BACK SIDE OF GREAT BASIN TROUGH DIGS THE SOUTHERN
PORTION OF THE TROUGH INTO AZ. NORTHERN PORTION OF THE TROUGH
CROSSING THE N. ROCKIES WITH TROUGH AXIS OVER W. ID THIS MORNING.
INITIAL BURST OF SNOW WITH SURFACE TROUGH PASSEGE THROUGH N. UT
AROUND 6 AM MST.

EXPECT HEAVIEST PRECIP FROM THIS EVENT TO BE OVER THE SOUTHWEST
MOUNTAINS ASSOCIATED WITH DEVELOPING CLOSED LOW. BUT STILL JUST
ADVISORY SNOW AMOUNTS.

IN THE NORTH VAD WINDS AT KMTX ARE JUST NOW BEGINNING TO COME AROUND
TO MORE WESTERLY DIRECTION AND SHOULD COME AROUND TO NW BY NOON.
EXPECT AREAS OF LIGHT SNOW WITH SOME INCREASE IN COVERAGE ALONG
WASATCH FRONT LATE MORNING THROUGH EARLY AFTERNOON AS THE FLOW COMES
AROUND AND SOME OROGRAPHIC ENHANCEMENT LIKELY. SHOWERS CONTINUE INTO
THE EVENING BEFORE ENDING.

CURRENT FORECASTS OF ADVISORY LEVEL SNOW AMOUNTS LOOK TO BE ON
TARGET. HAVE UPDATED THE WSW TO CHANGE WORDING...BUT NOT SNOW
AMOUNTS.

12Z NAM STILL HAS SHALLOW CLIPPER COLD FRONT SUNDAY WITH PRECIP
ACROSS THE NORTH...00Z EC HAD A MUCH WEAKER SYSTEM INDICATED WITH
LOWER PRECIP POTENTIAL. WILL WAIT ON 12Z GFS...BUT WOULD NOT BE
SURPRISED TO SEE IT TREND TO EC.

&&

.AVIATION...LIGHT SNOW/FLURRIES WILL CONTINUE OVER THE SLC TERMINAL
THROUGH THE REMAINDER OF THE MORNING HOURS WITH CONDITIONS EXPECTED
TO BE IN THE IFR TO LOW-END MVFR RANGE. SNOW SHOWERS ARE EXPECTED TO
INTENSIFY AGAIN THIS AFTERNOON. THERE IS A 30 PERCENT CHANCE OF
OCCASIONAL IFR TO HIGH END LIFR CONDITIONS IN SHOW SHOWERS FROM 19Z
THROUGH 00Z. WINDS AT SLC ARE EXPECTED TO TURN NORTHWESTERLY BETWEEN
17-18Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY WESTERN AND NORTHERN VALLEYS AND ALL MOUNTAINS
     XCP HENRYS UNTIL 4 PM TODAY. UTZ001>010-014>017.
WY...NONE.

&&

DUNN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 22, 6:17 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
617 AM MST FRI DEC 22 2006

UTZ001>010-014>017-WYZ021-230000-
CACHE VALLEY/UTAH PORTION-CENTRAL AND SOUTHWEST MOUNTAINS-
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA MOUNTAINS-
617 AM MST FRI DEC 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWESTERN TWO THIRDS OF
UTAH AND FOR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OCCUR THROUGHOUT THE OUTLOOK AREA TODAY AND WILL CAUSE
TRAVEL DIFFICULTIES. THE SNOW WILL DECREASE TO FLURRIES DURING THE
EVENING. SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT STORM WILL BRING ANOTHER BRIEF PERIOD OF SNOW LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING WITH THE POSSIBILITY OF
SIGNIFICANT ACCUMULATION IN THE FAR NORTHERN MOUNTAINS. HOWEVER...
EVEN THE LIGHT ACCUMULATIONS EXPECTED IN THE NORTHERN VALLEYS WILL
AGAIN CAUSE TRAVEL PROBLEMS AROUND THE OUTLOOK AREA.

ANOTHER ROUND OF LIGHT SNOW IS FORECAST TO DEVELOP CHRISTMAS DAY
AND CONTINUE INTO TUESDAY WITH UNSETTLED WEATHER FOR THE REMAINDER
OF THE WEEK.

TRAVELERS SHOULD STAY TUNED TO THE LATEST FORECASTS THROUGH THE
HOLIDAY WEEKEND AS THIS ACTIVE WEATHER PATTERN UNFOLDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ019-230000-
UTAHS DIXIE AND ZION NATIONAL PARK-
617 AM MST FRI DEC 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR UTAHS DIXIE.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN OR SNOW IS POSSIBLE IN THE DIXIE AREA TODAY BUT LITTLE
ACCUMULATION IS EXPECTED. STRONG NORTHEAST WINDS WILL DEVELOP
BELOW CANYONS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHEASTERLY CANYON WINDS WILL CONTINUE THROUGH SATURDAY
MORNING THEN DIMINISH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Utah, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.